The Monte Carlo wave-function method: A robust adaptive algorithm and a study in convergence

M. Kornyik, A. Vukics

Research output: Contribution to journalArticle


We present a stepwise adaptive-timestep version of the Quantum Jump (Monte Carlo wave-function) algorithm. Our method has proved to remain robust even for problems where the integrating implementation of the Quantum Jump method is numerically problematic. The only specific parameter of our algorithm is the single a priory parameter of the Quantum Jump method, the maximal allowed total jump probability per timestep. We study the convergence of ensembles of trajectories to the solution of the full master equation as a function of this parameter. This study is expected to pertain to any possible implementation of the Quantum Jump method.

Original languageEnglish
Pages (from-to)88-101
Number of pages14
JournalComputer Physics Communications
Publication statusPublished - May 2019



  • Adaptive stepsize
  • Markov approximation
  • Monte Carlo wave function
  • Open quantum systems
  • Quantum jumps
  • Stochastic simulations

ASJC Scopus subject areas

  • Hardware and Architecture
  • Physics and Astronomy(all)

Cite this